Pennsylvania, 2010Hail and Damaging Winds in Pennsylvania, May 14, 2010
May 14, 2010 · NWS CTP · 45 events in 11 counties and zones
A cold front triggered multiple severe thunderstorms that produced large hail and damaging winds over the south-central mountains and lower Susquehanna Valley during the afternoon and evening hours. The largest hailstones were estimated at two inches in diameter.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $96,000
- Crop damage
- None recorded
- Events
- 45
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front triggered multiple severe thunderstorms that produced large hail and damaging winds over the south-central mountains and lower Susquehanna Valley during the afternoon and evening hours. The largest hailstones were estimated at two inches in diameter. The large hail caused significant damage and crop loss over the lower Susquehanna Valley, but the total acreage and dollar amount of the losses are unknown. The USDA issued a Disaster Declaration for the crop loss resulting from the hail in York, Adams, Cumberland, Dauphin and Lancaster counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 14, 2:19 PM EST, 1 minute earlier.
Area forecast discussion, May 14, 2:19 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT FRI MAY 14 2010
.SYNOPSIS...
A COLD FRONT STRETCHING FROM THE FINGER LAKES REGION...THROUGH
NORTHWESTERN PENNSYLVANIA LATE THIS AFTERNOON WILL PUSH SOUTHEAST
ACROSS THE COMMONWEALTH LATE TODAY AND THIS EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT.
HIGH PRESSURE WILL BUILD EAST INTO THE STATE FOR THE WEEKEND
BRINGING DRY WEATHER WITH NEAR TO SLIGHTLY BELOW TEMPERATURES.
THE NEXT LOW PRESSURE AREA WILL APPROACH FROM THE OHIO VALLEY
EARLY NEXT WEEK. THIS SLOW MOVING WEATHER SYSTEM WILL BRING
SEVERAL PERIODS OF RAIN MONDAY THROUGH WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SVR TSTM WATCH 173 ISSUED RECENTLY FOR APPROX THE SOUTHERN HALF OF
PENN. A LENGTHY...BROKEN LINE OF HIGHLY SHEARED (AND SO FAR LOW-
TOPPED) TSRA STRETCHED ALONG AND JUST SE OF A COLD FRONT FROM NEAR
KIPT TO KIDI AT 19Z.
THE TSRA WILL BE DRIFTING INTO A MUCH BETTER ENVIRONMENT
(INSTABILITY AND LOW LEVEL SHEAR WISE) ACROSS LOWER SUSQ VALLEY
AFTER 20Z. 18Z RUC 0-1KM EHI WILL BE A HEALTHY 2-3 M2/S2 ACROSS
THE REGION NEAR AND TO THE EAST OF A KSEG TO KTHV LINE THROUGH
ABOUT 22Z. THEREFORE...SOME STORMS ENTERING THIS BETTER
CONVECTIVE ENVIRONMENT WILL DEVELOP ROTATION AND STRONGER UPDRAFTS
LEADING TO LOCALIZED LARGE HAIL/STRAIGHT LINE WINDS AND PERHAPS
EVEN A BRIEF TORNADO.
ACROSS THE NW HALF OF THE STATE...MOSTLY SUNNY SKIES WILL PREVAIL
THROUGH THE REMAINDER OF THE DAY WITH NOTHING MORE THAN A FEW
MINUTE SHOWER NEAR INTERSTATE THROUGH 21Z.
THIS EVENING THROUGH THE OVERNIGHT...CLEARING SKIES AND A 5 TO 10
KT WEST TO NW BREEZE WILL YIELD NEAR TO SLIGHTLY ABOVE NORMAL MIN
TEMPS. LOWS AT DAYBREAK SATURDAY WILL RANGE FROM THE L40S ACROSS
THE NW MTNS...TO THE MID 50S ACROSS THE LWR SUSQ VALLEY.
BASIN AVERAGE RAINFALL THROUGH EARLY THIS EVENING WILL RANGE FROM
JUST A FEW HUNDREDTHS OF AN INCH NEAR A KIDI TO KUNV AND KAVP
LINE...TO BETWEEN 0.10 AND 0.25 OF AN INCH ACROSS THE SOUTHERN
TIER COUNTIES.
&&
.SHORT TERM /SATURDAY/...
HIGH PRESSURE BUILDS INTO THE REGION SATURDAY...BRINGING MOSTLY
SUNNY SKIES CENTRAL AND SOUTH...WITH A FEW PERIODS OF BKN SKIES
ACROSS THE MTNS. THE VERTICAL MIXING DEPTH WILL INCREASE TO 5-6
KFT AGL DURING THE LATE MORNING AND AFTERNOON HOURS...TAPPING SOME
25 KT WIND WNW WINDS ALOFT AND TRANSPORTING THEM TO THE SFC IN
GUSTS.
MAX TEMPS SATURDAY WILL BE IN THE U50S TO MID 60S ACROSS THE
MTNS...AND U60S TO LOWER 70S ELSEWHERE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
MIN TEMPS WILL BE SETTLING INTO THE MID 30S ACROSS NRN PENN SAT
NIGHT...AND U30S TO MID 40S ACROSS THE CENTRAL AND SOUTH UNDER
CLEAR SKIES WITH DIMINISHING WIND. SCATTERED FROST IS POSSIBLE
ACROSS THE NRN MTNS LATE SAT NIGHT THROUGH SHORTLY AFTER DAYBREAK
SUNDAY.
LGT WINDS AND FAIR WX EXPECTED SUNDAY WITH SFC HIGH PRES OVER THE
REGION. THE HIGH WILL SLIDE OFF THE MID ATLC COAST AS LOW
PRESSURE MOVES EWD FROM THE PLAINS/MID MS VLY INTO THE OH VLY/LWR
LKS EARLY NEXT WEEK...BRINGING THE NEXT CHANCE FOR RAIN. MEDIUM
RANGE MODEL/ENSEMBLE GUIDANCE AND HPC PROGS SUGGEST THE SYSTEM
WILL OCCLUDE AND CONTINUE UNSETTLED CONDITIONS INTO THE MIDDLE OF
NEXT WEEK.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR FLYING CONDITIONS EXPECTED FROM LATE TODAY RIGHT
THROUGH THE WEEKEND ACROSS THE NRN 2/3RDS OF THE STATE.
SCTD MVFR TO HIGHLY LOCALIZED TO IFR CIGS AND VSBYS WILL OCCUR
ACROSS THE SOUTHERN TIER OF PENN IN SHOWERS/THUNDERSTORMS THROUGH
DUSK. AFTERWARD...VFR FOR THE NEXT 48-60 HOURS.
THE ONLY OTHER FLYING IMPACT FOR THE WEEKEND WILL BE A GUSTY WNW
WIND OF 15 TO 25 KTS...AND TURBULENT MIXING AFFECTING TAKEOFF AND
FAP FROM ABOUT 12Z SAT THROUGH 22Z SAT.
OUTLOOK...
SUN...VFR.
MON-WED...MVFR WITH LOCALIZED IFR...AND POOR FLYING CONDS. SCT
SHRA / ISO TSRA.
&&
.FIRE WEATHER...
MIN RELATIVE HUMIDITY WILL DIP TO 30-40 PERCENT SATURDAY...AND
COMBINE WITH A GUSTY 15 TO 25 MPH WEST NORTHWEST WIND AND DRY FINE
FUELS TO BRING A SLIGHTLY ELEVATED POTENTIAL FOR WILDFIRE
GROWTH/SPREAD.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
SVR THUNDERSTORM WATCH 173 FOR SOUTHERN PENN THROUGH 01Z SATURDAY.
&&
SYNOPSIS...LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...LAMBERT
LONG TERM...FITZGERALD/STEINBUGL
AVIATION...LAMBERT
FIRE WEATHER...LAMBERT
Hazardous weather outlook, May 14, 1:43 PM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT FRI MAY 14 2010
PAZ004>006-010>012-017>019-037-041-042-045-046-049-151845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
243 PM EDT FRI MAY 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ024>028-033>036-050>053-056>059-063>066-151845-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
243 PM EDT FRI MAY 14 2010
...SEVERE THUNDERSTORM WATCH 173 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING.
LAMBERT
In the hours before
Special weather statement, May 14, 10:50 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1150 AM EDT FRI MAY 14 2010
PAZ026-033>036-141615-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
1150 AM EDT FRI MAY 14 2010
...A DEVELOPING THUNDERSTORM WILL AFFECT CENTRAL BEDFORD...CENTRAL
FRANKLIN...EAST CENTRAL SOMERSET...NORTHERN FULTON AND SOUTH CENTRAL
HUNTINGDON COUNTIES...
AT 1139 AM EDT...A DEVELOPING THUNDERSTORM WAS NEAR WINDBER...MOVING
EAST AT 50 MPH. THIS CELL WAS WITHIN A LINE OF INTENSIFYING SHOWERS
LOCATED FROM ROCK SPRINGS TO SEVEN SPRINGS.
THE STORM SHOULD PRODUCE LIGHTNING BY NOONTIME...AND MAY WIND UP
PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL WITHIN THE NEXT 45
MINUTES. THIS STORM WILL BE NEAR MANNS CHOICE AROUND 1155 AM...
CESSNA AROUND NOON...EVERETT AROUND 1205 PM...BREEZEWOOD AROUND 1210
PM AND VALLEY-HI AROUND 1215 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 134 AND 194...I-70 BETWEEN
MILE MARKERS 147 AND 151...I-81 BETWEEN MILE MARKERS 12 AND 23...I-99
BETWEEN MILE MARKERS 0 AND 8.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 220...ROUTE 522.
LAT...LON 4000 7883 4018 7881 4014 7759 4012 7756
4009 7756 4006 7754 3987 7756
EXPERIMENTAL
FORECASTER: DEVOIRSpecial weather statement, May 14, 11:52 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1252 PM EDT FRI MAY 14 2010
PAZ026-036-056-063-141715-
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-PERRY PA-
1252 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN...
NORTHERN CUMBERLAND...SOUTHEASTERN HUNTINGDON AND SOUTHERN PERRY
COUNTIES...
AT 1250 PM EDT...A STRONG THUNDERSTORM WAS 20 MILES SOUTH OF
HUNTINGDON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DOYLESBURG AROUND 110 PM AND BIG SPRING STATE
PARK AROUND 115 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 191 AND 233...I-81 BETWEEN
MILE MARKERS 36 AND 57.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
522.
LAT...LON 4012 7803 4029 7805 4032 7773 4027 7770
4033 7764 4039 7705 4015 7703 4012 7707
4011 7800
EXPERIMENTAL
FORECASTER: DEVOIRSpecial weather statement, May 14, 12:10 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
110 PM EDT FRI MAY 14 2010
PAZ035-036-063-064-141745-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-
110 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN...NORTHEASTERN
FULTON...SOUTHWESTERN CUMBERLAND AND WEST CENTRAL ADAMS COUNTIES...
AT 102 PM EDT...A STRONG THUNDERSTORM WAS NEAR BREEZEWOOD...MOVING
EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR FANNETTSBURG AROUND 120 PM...WILLOW HILL
AROUND 125 PM...UPPER STRASBURG AROUND 130 PM...SCOTLAND AROUND 135
PM AND SHIPPENSBURG AROUND 140 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 169 AND 190...I-81 BETWEEN
MILE MARKERS 14 AND 35.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.
LAT...LON 3993 7814 4011 7813 4011 7795 4007 7786
4011 7783 4011 7738 3989 7739
EXPERIMENTAL
FORECASTER: DEVOIRSpecial weather statement, May 14, 12:58 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 PM EDT FRI MAY 14 2010
PAZ049-051>053-141830-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-UNION PA-
158 PM EDT FRI MAY 14 2010
...A THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA...MONTOUR...
NORTHEASTERN UNION AND NORTHERN NORTHUMBERLAND COUNTIES...
AT 148 PM EDT...A THUNDERSTORM WAS NEAR MIFFLINBURG...MOVING EAST AT
50 MPH.
THE STORM MAY PRODUCE GUSTY WINDS TO 40 MPH AND SMALL HAIL. THIS
STORM WILL BE NEAR MILTON AROUND 205 PM...WEST MILTON AROUND 210
PM...WASHINGTONVILLE AROUND 215 PM...JERSEYTOWN AROUND 220
PM...MILLVILLE AROUND 225 PM AND ORANGEVILLE AROUND 230 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 198 AND 240...I-180 BETWEEN MILE MARKERS 1
AND 5.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...STATE ROAD 45.
LAT...LON 4094 7633 4091 7708 4108 7710 4109 7698
4110 7697 4117 7636
EXPERIMENTAL
FORECASTER: DEVOIRSpecial weather statement, May 14, 1:59 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
259 PM EDT FRI MAY 14 2010
PAZ024>026-141945-
BLAIR PA-CAMBRIA PA-HUNTINGDON PA-
259 PM EDT FRI MAY 14 2010
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BLAIR...CENTRAL CAMBRIA
AND NORTHWESTERN HUNTINGDON COUNTIES...
AT 253 PM EDT...A STRONG THUNDERSTORM WAS NEAR NANTY-GLO...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LILLY...LORETTO...CASSANDRA...AND CHEST
SPRINGS AROUND 305 PM...TUNNELHILL...GALLITZIN...AND ASHVILLE AROUND
310 PM...HORSESHOE CURVE AROUND 315 PM...HOLLIDAYSBURG AND
DUNCANSVILLE AROUND 320 PM.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 24 AND 45.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ROUTE 422...ROUTE 522...STATE ROAD 453.
LAT...LON 4057 7881 4070 7788 4045 7787 4042 7790
4040 7787 4034 7787 4041 7882
EXPERIMENTAL
FORECASTER: DEVOIRThunderstorm Wind, Blair
- When
- May 14, 2:20 PM EST
- Where
- Blair County, 2.21 mi WSW of Canan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 40.460, -78.470
Thunderstorm winds estimated near 60 mph downed trees and wires near Altoona. Several power outages were also reported.
Hail, Cambria
- When
- May 14, 2:45 PM EST
- Where
- Cambria County, 0.87 mi SE of Belmont
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.290, -78.870
Thunderstorm Wind, Huntingdon
- When
- May 14, 2:45 PM EST
- Where
- Huntingdon County, 1.54 mi NW of Snydertown
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.394, -78.093
Thunderstorm winds measured 85 mph at the Seven Points Visitors Center near Raystown Lake.
Thunderstorm Wind, Cambria
- When
- May 14, 2:47 PM EST
- Where
- Cambria County, Johnstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.330, -78.920
Thunderstorm winds estimated near 60 mph downed trees, large limbs and power lines in Johnstown.
Hail, Blair
- When
- May 14, 2:55 PM EST
- Where
- Blair County, Roaring Spg
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -78.400
Thunderstorm Wind, Blair
- When
- May 14, 2:55 PM EST
- Where
- Blair County, 0.53 mi E of Martinsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 40.320, -78.320
Thunderstorm winds estimated near 60 mph caused roof damage to a house near Martinsburg.
Hail, Dauphin
- When
- May 14, 3:35 PM EST
- Where
- Dauphin County, Elizabethville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -76.820
Hail, Somerset
- When
- May 14, 3:40 PM EST
- Where
- Somerset County, 0.53 mi E of Gray
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.130, -79.070
Hail, Cumberland
- When
- May 14, 3:55 PM EST
- Where
- Cumberland County, 1.06 mi W of Carlisle
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.200, -77.200
Hail, Cumberland
- When
- May 14, 3:56 PM EST
- Where
- Cumberland County, 1.06 mi W of Carlisle
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.200, -77.200
Hail, Cumberland
- When
- May 14, 4:00 PM EST
- Where
- Cumberland County, 1.06 mi W of Carlisle
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.200, -77.200
Hail, Cumberland
- When
- May 14, 4:01 PM EST
- Where
- Cumberland County, 1.06 mi W of Carlisle
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.200, -77.200
Hail, Cumberland
- When
- May 14, 4:02 PM EST
- Where
- Cumberland County, 1.06 mi W of Carlisle
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.200, -77.200
Hail, Cumberland
- When
- May 14, 4:10 PM EST
- Where
- Cumberland County, 0.87 mi SW of Mechanicsburg
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.210, -77.010
Thunderstorm Wind, Cumberland
- When
- May 14, 4:10 PM EST
- Where
- Cumberland County, 1.06 mi W of Carlisle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.200, -77.200
Thunderstorm winds estimated near 60 mph toppled trees near Carlisle.
Hail, Cumberland
- When
- May 14, 4:15 PM EST
- Where
- Cumberland County, 2.76 mi N of Hockersville
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 40.160, -77.330
Hail, Cumberland
- When
- May 14, 4:19 PM EST
- Where
- Cumberland County, 0.87 mi SW of Mechanicsburg
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.210, -77.010
Thunderstorm Wind, Franklin
- When
- May 14, 4:30 PM EST
- Where
- Franklin County, 0.55 mi NE of Guilford Spg
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 39.905, -77.662
Thunderstorm winds estimated between 60 and 70 mph produced a swath of sporadic damage a few miles south of Chambersburg, starting near the intersection of Route 11 and Kriner Road and continued eastward across Tower Road, Orchard Drive and Nitterhaus Drive. The damaging winds knocked down several trees and large limbs and flipped-over two semi-box trailers.
Hail, York
- When
- May 14, 4:40 PM EST
- Where
- York County, 1.74 mi SW of Cly
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.100, -76.750
Hail, Lancaster
- When
- May 14, 4:45 PM EST
- Where
- Lancaster County, 0.69 mi N of Bainbridge
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.090, -76.670
Hail, York
- When
- May 14, 4:45 PM EST
- Where
- York County, 0.69 mi N of Starview
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 40.060, -76.680
Thunderstorm Wind, York
- When
- May 14, 4:45 PM EST
- Where
- York County, 0.69 mi N of Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 40.060, -76.720
Thunderstorm winds estimated near 60 mph downed trees and wires a few miles west of Mount Wolf.
Hail, Lancaster
- When
- May 14, 4:50 PM EST
- Where
- Lancaster County, 1.26 mi ESE of Marietta Afs
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.060, -76.550
Hail, York
- When
- May 14, 4:52 PM EST
- Where
- York County, 0.69 mi S of Wrightsville
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.020, -76.530
Hail, York
- When
- May 14, 4:55 PM EST
- Where
- York County, 0.69 mi S of Wrightsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.020, -76.530
Thunderstorm Wind, Adams
- When
- May 14, 4:55 PM EST
- Where
- Adams County, 2.65 mi W of Cashtown
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.880, -77.420
Thunderstorm winds were estimated near 60 mph.
Hail, Lancaster
- When
- May 14, 4:57 PM EST
- Where
- Lancaster County, 1.26 mi ESE of Marietta Afs
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.060, -76.550
Hail, Lancaster
- When
- May 14, 4:57 PM EST
- Where
- Lancaster County, 0.69 mi N of Bainbridge
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.090, -76.670
Hail, York
- When
- May 14, 4:57 PM EST
- Where
- York County, Hallam
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.000, -76.600
Golfball size hail shattered a car window in Hallam.
Hail, Lancaster
- When
- May 14, 5:00 PM EST
- Where
- Lancaster County, Columbia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.030, -76.500
Hail, York
- When
- May 14, 5:00 PM EST
- Where
- York County, 0.87 mi SW of Manchester
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.040, -76.730
Hail, Lancaster
- When
- May 14, 5:05 PM EST
- Where
- Lancaster County, 0.69 mi N of Mountville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.040, -76.430
Hail, Lancaster
- When
- May 14, 5:15 PM EST
- Where
- Lancaster County, 0.87 mi NE of West Lancaster
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.040, -76.340
Hail, Franklin
- When
- May 14, 5:15 PM EST
- Where
- Franklin County, 1.73 mi ENE of Edenville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.960, -77.770
Hail, Lancaster
- When
- May 14, 5:15 PM EST
- Where
- Lancaster County, Millersville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.000, -76.350
Hail, York
- When
- May 14, 5:15 PM EST
- Where
- York County, 0.87 mi SW of Spry
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.910, -76.690
Hail, York
- When
- May 14, 5:20 PM EST
- Where
- York County, 0.53 mi E of Dallastown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.900, -76.640
Hail, York
- When
- May 14, 5:20 PM EST
- Where
- York County, 0.87 mi SE of Spry
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.910, -76.670
Hail, York
- When
- May 14, 5:22 PM EST
- Where
- York County, Windsor
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.920, -76.580
Hail, York
- When
- May 14, 5:30 PM EST
- Where
- York County, 0.69 mi N of Hanover
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.810, -76.980
Thunderstorm Wind, Lancaster
- When
- May 14, 5:45 PM EST
- Where
- Lancaster County, 0.87 mi SE of Wakefield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.760, -76.170
Thunderstorm winds estimated near 60 mph toppled multiple trees and wires between Quarryville and Wakefield.
Hail, York
- When
- May 14, 6:00 PM EST
- Where
- York County, 0.69 mi N of New Freedom
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.740, -76.700
Hail, Blair
- When
- May 14, 6:42 PM EST
- Where
- Blair County, 1.05 mi W of Tyrone
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.680, -78.250
Thunderstorm Wind, Centre
- When
- May 14, 7:00 PM EST
- Where
- Centre County, 1.69 mi SE of Gatesburg
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.734, -77.976
A survey team from the National Weather Service investigated thunderstorm wind damage that began near the intersection of Tadpole and Marengo Roads and continued east for about 3.5 miles. The damage varied in width from about 1 mile wide at the start of the damage swath and narrowed to about 200 yards. 70 to 100 trees were blown down. Several barns and out-buildings sustained roof damage and four homes were damaged by falling trees. The homes also sustained siding and shingle damage. The most significant and concentrated tree damage occurred along an just east of Pine Hollow Road. Based on the damage to the trees and structures, the National Weather Service confirmed a macroburst with estimated maximum winds between 80 and 90 mph.
Thunderstorm Wind, Centre
- When
- May 14, 7:08 PM EST
- Where
- Centre County, 0.69 mi N of Pine Grove Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 40.740, -77.870
Thunderstorm winds estimated near 60 mph downed a few trees and tore shingles and siding off of a house in Pine Grove Mills.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 14, 20101 death · 1 injured · $283,000 · EF3 · 21 events
- Flash Flooding in Texas, May 14 to 15, 20101 death · $5,000 · 3 events
- Hail and Damaging Wind in Maryland, May 14, 2010$755,000 · 2 in hail · 20 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$1.2 million · 56 kt wind · 9 events
- Flash Flooding and Hail in Tennessee, May 14, 2010$246,000 · 2 in hail · 23 events
- Hail and Damaging Winds in Ohio, May 14, 2010$480,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Texas, May 14 to 15, 2010$150,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in New Jersey, May 14, 2010$120,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Pennsylvania, May 14, 2010$110,000 · 2.5 in hail · 8 events
- Lightning Strike in Arkansas, May 14, 2010$150,000 · 1 event
- Flash Flood and Hail in Kentucky, May 14, 2010$100,000 · 1.75 in hail · 6 events
- Damaging Winds in Pennsylvania, May 14, 2010$75,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220293, 220297, 220305, 220298, 220866, 220908, 220868, 220867, 220869, 220870, 220871, 220872, 220873, 220874, 220890, 220875, 220876, 238051, 220878, 220879, 220881, 220891, 220883, 220884, 220885, 220893, 220886, 220887, 220888, 220889, 220892, 220894, 220895, 220896, 220897, 220898, 220899, 220900, 220901, 220902, and more.